Alert archive / New Mexico / Flash Flood Watches in 2011
Flash Flood Watch 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 27, 2011, 7:37 AM MDT. It took effect at Jul 27, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 7:37 AM MDT (13:37 UTC)
- In effect from
- Jul 27, 2011, 12:00 PM MDT
- Expired
- Jul 27, 2011, 8:04 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
560 WGUS65 KABQ 271337 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 737 AM MDT WED JUL 27 2011 NMZ508-511-512-514-526-527-539-272200- /O.NEW.KABQ.FF.A.0009.110727T1800Z-110728T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 737 AM MDT WED JUL 27 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS...RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS... SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING * SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING WITHIN A MOIST AND UNSTABLE ENVIRONMENT. RAINFALL RATES OF ONE HALF TO ONE AND A HALF INCHES PER HOUR ARE POSSIBLE FROM THE STRONGER STORMS. THE SLOW STORM MOTION WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR CONCERN ON RECENT BURN SCARS. THIS INCLUDES THE DONALDSON...WHITE... WALLOW...MILLER...LAS CONCHAS...PACHECO...OSHA AND TRACK BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 34
2 follow-up statements
668 WGUS65 KABQ 272135 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT WED JUL 27 2011 NMZ508-511-512-514-526-527-539-280300- /O.CON.KABQ.FF.A.0009.000000T0000Z-110728T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 335 PM MDT WED JUL 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING. * SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING WITHIN A MOIST AND UNSTABLE ENVIRONMENT. RAINFALL RATES OF ONE HALF TO ONE AND A HALF INCHES PER HOUR ARE POSSIBLE FROM THE STRONGER STORMS. THE SLOW STORM MOTION WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR CONCERN ON RECENT BURN SCARS. THIS INCLUDES THE DONALDSON...WHITE... WALLOW...MILLER...LAS CONCHAS...PACHECO...OSHA AND TRACK BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
665 WGUS65 KABQ 280204 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 804 PM MDT WED JUL 27 2011 NMZ508-511-512-514-526-527-539-280315- /O.CAN.KABQ.FF.A.0009.000000T0000Z-110728T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 804 PM MDT WED JUL 27 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO HAS BEEN CANCELLED. $$ GUYER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 3:15 AM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 27, 3:15 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT WED JUL 27 2011 .DISCUSSION... TYPICAL SUMMER TIME CHALLENGES THIS FORECAST PACKAGE WITH EXTENT OF CONVECTION THE MAIN ISSUE EACH DAY...COMPLICATED BY A COUPLE OF EASTERLY WAVES AND A WIND SHIFT IN THE NE. SHORT WAVE THAT ENHANCED CONVECTION OVER THE W TUE IS ENTERING CO THIS AM...BUT STILL MAY HAVE SOME INFLUENCE TODAY OVER THE SANGRES AND FAR NE. OTHERWISE RECYCLE MODE TODAY WITH BEST CHANCES AND COVERAGE OVER THE W AND N...LEAST IN THE SE WHICH IS CLOSEST TO UPPER HIGH AND STEERING FLOW NOT FAVORABLE. THE FAR NW MAY BE LESS ACTIVE AS WELL TODAY WITH DRIER AIR ALOFT SNEAKING IN. RELATIVELY SLOW MOVEMENT OF STORMS ALONG WITH PLENTY OF MOISTURE AND DECENT INSTABILITY WILL MEAN LOCALLY HEAVY RAIN AND POTENTIAL FOR SOME FLOODING. WILL ISSUE FLASH FLOOD WATCH FOR BURN SCAR AREAS FROM NOON TO 9 PM. FOCUS FOR THU LOOKS TO BE THE NE WHERE A WIND SHIFT...MORE FROM CO OUTFLOW BOUNDARIES THAN A TRUE BACK DOOR COLD FRONT...LOOKS TO MOVE IN DURING THE DAY. INCREASED MOISTURE AND UPSLOPE FLOW ALONG WITH CLOSE PROXIMITY TO THE UPPER HIGH...COULD RESULT IN SLOW MOVING...HEAVY RAINERS OVER THIS REGION AND FLASH FLOOD CONCERNS. WILL TAKE A CLOSER LOOK AT THIS AREA EARLY THU AM. A BIT MORE DRYING INTO THE FAR NW THU OTHERWISE ACTIVE OVER THE W AND CNTRL ZONES...LEAST ACTIVE AGAIN IN THE SE. ATTENTION FRI TO BE FOCUSED ON ERLY WAVE APPROACHING SE NM...MOVING ACROSS SRN NM FRI NIGHT AND WRN NM/ERN AZ SAT. COULD SEE AN UPTICK IN CONVECTION OVER SC AND WRN AREAS DURING THIS PERIOD. ABUNDANT MOISTURE LINGERING OVER THE NE FRI COULD MEAN ANOTHER ACTIVE DAY THERE AS WELL. ANOTHER ERLY WAVE FORECAST BY THE GFS TO IMPACT NM SUN. HIGH PRESSURE ALOFT MOVES BACK TOWARD NM EARLY NEXT WEEK...WITH BEST CHANCES FOR CONVECTION IN THE W AND LEAST IN THE E. CHJ && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND 18Z OVER THE MTNS...BEFORE SHIFTING ONTO LOWER ELEVATIONS AND BECOMING MORE WIDESPREAD. HOWEVER...DRIER AIR MOVING INTO NW NM WILL LIMIT TSTM CHANCES THERE. BETTER CHANCES EXIST TODAY FOR STORMS TO AFFECT EASTERN NM NEAR OR AFTER 00Z. WIND GUSTS NEAR 40KTS AND BRIEF MVFR CIGS AND VSBYS WILL BE POSSIBLE WITH THE STRONGEST STORMS. STORMS WILL LINGER INTO THE EVENING HOURS...THOUGH IN GENERAL...WILL GRADUALLY DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 34 && .FIRE WEATHER... YESTERDAYS UPPER LEVEL WAVE COMBINED WITH ABUNDANT MOISTURE BROUGHT WIDESPREAD RAINS TO WESTERN AND CENTRAL NM. THIS HAS RESULTED IN GOOD TO EXCELLENT RELATIVE HUMIDITY RECOVERIES ACROSS THIS AREAS THIS MORNING. FAIR RECOVERIES HAVE BEEN NOTED ACROSS THE EAST. THIS UPPER LEVEL WAVE WILL SKIRT NORTHERN NM TODAY AS IT CONTINUES TO ROUND THE UPPER HIGH. THIS MAY ENHANCE THE POTENTIAL FOR WETTING RAINS ACROSS THE NORTH...HOWEVER...OVERALL...THE MOISTURE PLUME WILL NOT BE AS WELL-DEFINED TODAY. DRIER AIR MOVING INTO NW NM WILL LIMIT THUNDERSTORM CHANCES THERE...BUT A BETTER CHANCE EXISTS FOR THE EASTERN PLAINS TO SEE SOME PRECIPITATION TODAY...THOUGH LIKELY SPOTTY AT BEST. STORM MOTION WILL LIKELY BE A BIT SLOWER THAN YESTERDAY. MOTION WILL GENERALLY BE WEST OR NORTHWESTERLY ACROSS THE WESTERN HALF OF THE STATE...AND WEST OR SWLY ACROSS THE EAST. THE SLOW STORM MOTION WILL AGAIN SPELL THE THREAT FOR LOCALLY HEAVY RAIN AND FLOODING. MAIN CONCERN FOR FLOODING CONTINUES TO BE OVER BURN SCARS. RELATIVE HUMIDITY RECOVERIES TONIGHT WILL AGAIN BE GOOD TO EXCELLENT IN AREAS THAT RECEIVE RAIN. RECOVERIES WILL NOT BE QUITE AS HIGH IN THE FAR NORTHWEST AS THIS MORNINGS RECOVERIES DUE TO THE DRIER AIR MOVING INTO THE AREA. DRY AIR CONTINUES TO SLOWLY ADVANCE SOUTHEASTWARD ACROSS NW NM ON THURSDAY...LIMITING CONVECTION IN THOSE AREAS. HOWEVER A REMNANT OUTFLOW BOUNDARY ACROSS THE NORTHEAST WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. GIVEN THE CONTINUED WEAK OR NEAR ZERO UPPER LEVEL FLOW OVER THIS AREA...STORMS THAT FORM WILL MOVE LITTLE AND MAY RESULT IN SIGNIFICANT WETTING RAINS AND FLOODING. ELSEWHERE...MOISTURE RECYCLING WILL RESULT IN SCATTERED COVERAGE OF STORMS OVER THE HIGHER TERRAIN. REMNANT OUTFLOW BOUNDARIES FROM THURSDAYS STORMS MAY SET THE STAGE ACROSS THE EAST ON FRIDAY FOR ADDITIONAL STORMS. MOISTURE RECYCLING AND SLOW STORM MOTIONS WILL CONTINUE ELSEWHERE. UPPER LEVEL HIGH WILL REMAIN TO THE EAST OVER THE WEEKEND...ALLOWING FOR SOUTH TO SOUTHEASTERLY FLOW ACROSS THE STATE. MORE STABLE AIR WILL MOVE INTO THE SOUTHEAST/EAST...NUDGING A BIT FURTHER WEST EACH DAY...THUS THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTH AND WEST OVER THE WEEKEND. AN EASTERLY WAVE ORIGINATING FROM THE GULF OF MEXICO MAY ROUND THE UPPER HIGH AND BEGIN TO IMPACT THE STATE LATE SUNDAY OR...MORE LIKELY...ON MONDAY. THUS...EXPECT STORM COVERAGE TO RAMP UP ON MONDAY WITH THE ADDITIONAL MOISTURE AND INSTABILITY. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 89 63 92 64 / 20 20 20 20 DULCE........................... 85 53 87 54 / 40 40 40 40 CUBA............................ 83 56 87 56 / 40 40 40 40 GALLUP.......................... 84 58 88 59 / 30 30 20 30 EL MORRO........................ 80 53 83 54 / 40 40 30 40 GRANTS.......................... 85 57 88 58 / 40 40 30 30 QUEMADO......................... 82 57 86 58 / 40 40 40 40 GLENWOOD........................ 92 64 93 64 / 40 50 30 30 CHAMA........................... 81 49 82 50 / 50 50 40 40 LOS ALAMOS...................... 86 59 86 61 / 30 40 30 30 PECOS........................... 83 57 85 58 / 30 30 40 40 CERRO/QUESTA.................... 84 52 84 51 / 40 40 30 30 RED RIVER....................... 78 49 76 46 / 50 50 50 50 ANGEL FIRE...................... 79 47 78 46 / 50 50 40 40 TAOS............................ 86 54 87 55 / 40 40 30 30 MORA............................ 85 55 82 53 / 40 40 50 50 ESPANOLA........................ 89 59 91 59 / 30 30 20 30 SANTA FE........................ 88 59 88 61 / 30 30 30 30 SANTA FE AIRPORT................ 90 62 92 63 / 20 30 30 30 ALBUQUERQUE FOOTHILLS........... 89 66 91 65 / 20 30 20 30 ALBUQUERQUE HEIGHTS............. 91 70 93 71 / 10 20 20 30 ALBUQUERQUE VALLEY.............. 93 67 95 68 / 10 20 20 30 ALBUQUERQUE WEST MESA........... 92 68 95 68 / 20 30 20 30 LOS LUNAS....................... 94 66 94 66 / 10 20 20 30 RIO RANCHO...................... 92 68 94 67 / 20 30 20 30 SOCORRO......................... 94 68 96 66 / 10 20 20 30 SANDIA PARK/CEDAR CREST......... 83 60 85 58 / 20 30 40 40 TIJERAS......................... 90 62 91 61 / 20 30 30 30 MORIARTY/ESTANCIA............... 88 59 90 57 / 20 30 40 40 CLINES CORNERS.................. 87 62 88 61 / 20 30 40 40 GRAN QUIVIRA.................... 90 63 91 62 / 20 20 40 40 CARRIZOZO....................... 91 64 93 64 / 20 20 30 30 RUIDOSO......................... 84 60 83 58 / 30 20 40 40 CAPULIN......................... 89 59 87 58 / 30 40 40 50 RATON........................... 92 59 88 59 / 40 40 40 50 SPRINGER........................ 94 61 89 60 / 30 30 40 50 LAS VEGAS....................... 89 60 88 58 / 30 30 40 40 CLAYTON......................... 99 67 95 66 / 10 30 30 40 ROY............................. 97 66 92 64 / 20 30 30 40 CONCHAS......................... 99 70 98 70 / 10 30 30 30 SANTA ROSA...................... 98 69 97 67 / 10 30 30 30 TUCUMCARI....................... 103 70 99 69 / 10 20 20 30 CLOVIS.......................... 99 68 97 67 / 5 10 10 20 PORTALES........................ 100 69 98 69 / 5 10 10 20 FORT SUMNER..................... 99 71 98 70 / 10 20 20 30 ROSWELL......................... 102 73 100 71 / 5 10 10 20 PICACHO......................... 94 66 94 64 / 20 30 30 30 ELK............................. 86 61 87 59 / 30 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-511-512-514-526-527-539. && 40/34
Hazardous weather outlook, Jul 27, 5:37 AM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MDT WED JUL 27 2011 NMZ501>540-281200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 537 AM MDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE AREAS OF FLASH FLOODING OVER AND NEAR RECENT BURN SCARS. ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SCATTERED...THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE LOCALIZED HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY OVER THE RECENT BURN SCARS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:08 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 112 min |
| Jul 26, 6:25 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Jul 26, 6:43 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 27, 3:50 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 115 min |
| Jul 27, 4:04 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 116 min |
Nearby
Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.